Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 21, 2017, 3:23 PM EDT. It took effect at Mar 22, 2017, 7:00 AM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 3:23 PM EDT (19:23 UTC)
- In effect from
- Mar 22, 2017, 7:00 AM EDT
- Expired
- Mar 24, 2017, 6:00 AM EDT
- In force
- 47 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 2:46 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 21, 2:46 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
246 PM EDT Tue Mar 21 2017
.SYNOPSIS...
A cold front will slowly move south into the region today then
push offshore tonight as low pressure develops on it. The low
will move well offshore Wednesday as high pressure builds in
from the northwest. The high will continue to build over the
area through Thursday then slide offshore Friday. An area of
low pressure will approach the area late this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1045 AM Tue...Spotty light shra/sprinkles now over the
Outer Banks will move off the coast within the hour. Another
area of light sprinkles over the western part of Albemarle
Sound will keep the low threat for showers over the Outer Banks
through 17Z. Beyond that the only other minor adjustment was to
remove the chance for late day isolated thunder. All model
guidance is now in good agreement that rain chances should hold
off until tonight. Temp forecast in good shape with highs into
the 70s most places outside of the immediate coast. Quite the
warm up from the colder weather we had this past week!
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 245 AM Tue...Approaching short wave will lead to low
pressure developing on the cold front as it push slowly SE and
offshore. Mdls all show precip blossoming over region espcly
late and cont high chc to likely pops with the higher pops srn
half closer to front/low. Kept TSRA in thru the evening then
shld become stable late as front pushes S. Lows will range from
mid/upr 40s NE to lower 50s S.
A mid level shortwave moving through WNW flow aloft will allow
a weak low pressure area to develop along the front in the lee
of the Appalachians which will track offshore just south of the
area early Wed morning. The low will push off the coast south of
the area and moisture should quickly move offshore Wednesday
morning. Expect dry conditions and clearing for the afternoon.
Highs will be mainly in the 50s to around 60 Wed.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
As of 245 PM Tue...Arctic high pressure will build into the
region Wednesday night and Thursday bringing below normal
temperatures with much of the area dropping below freezing
Thursday and Friday mornings. The high will move offshore Friday
bringing moderating temperatures into the weekend. A frontal
system will approach from the west late in the weekend bringing
an increased chance of showers.
Wednesday night through Thursday night...Arctic high pressure
builds into the region Wed night through Thu night bringing
temperatures several degrees below normal and the threat of
below freezing temperatures across much of the area each
morning. Skies will be mainly clear through the period but could
see increased mid/high clouds late Wed night and early Thu as a
fast moving and weak shortwave moves through NW flow aloft.
Lows Thu morning expected in the upper 20s/lower 30s inland to
low to mid 30s along the coast. Highs Thursday will be in the
low to mid 50s well inland and southern areas but remain in the
mid to upper 40s NE sections and the OBX. Brisk northerly winds
will continue Thursday and wind chills will keep it feeling
more like the mid 30s to mid 40s across much of the area. Cold
again Thu night/Fri morning with temperatures near freezing
inland and 35 to 40 along the coast.
Friday through Tuesday...The high moves offshore Fri bringing
moderating temperatures through the weekend and early next week.
Models trending drier for Sat and think Fri, Sat, and likely Sat
night will remain dry...though could see increasing shower
chances off the coast near the Gulf Stream Sat. Models show a
vertically stacked low pressure system tracking across the Ohio
River Valley Sun, then gradually weakening as it moves off the
Mid-Atlantic coast Mon with a trailing cold front sliding across
the area. There continues to be a good bit of uncertainty in
how this system evolves and impacts ENC with differences between
the GFS and ECMWF. Continued to favor the previous forecast and
WPC, which leans more towards the ECMWF. Continue chance PoPs
Sun and Mon, then tapering to slight chance Mon night and Tue.
Will keep sc thunder mention with marginal instability and
shear. Temps forecast to warm into the 60s inland Fri, then
into the low/mid 70s over the weekend, though coastal areas,
especially the OBX will be several degrees cooler in the 60s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term /Through Wednesday/...
As of 145 PM Tue...High confidence in VFR through 03Z. After
that an area of low pressure will track near the terminals and
finally offshore Wednesday. CIGS will gradually lower across the
terminals with rain after 04Z first at KISO and KPGV, and then
after 06Z at KEWN and KOAJ. From 06Z through 12Z MVFR cigs are
possible at all terminals with the rain and lowering CIGS. For
now I left them out at KPGV because confidence is not quite high
enough. While IFR is not likely at most terminals, short range
higher resolution guidance suggests that a brief period is
possible at KISO but especially KOAJ, so I included a tempo
group here. Again it should be short lived but the signal is
strong to warrant a mention in the TAFS.
A return to VFR is expected after 12Z Wednesday but a mid deck
will linger through late morning before total clearing from the
north. Light northeast winds tonight at less than 10 kts will
increase Wednesday, with northeast winds 10 to 20 kts common all
terminals.
Long Term /Wed night through Sunday/...
As of 245 PM Tue...Pred VFR conditions expected Wed night
through Sat...though cannot rule out patchy early morning fog
late in the week as temps/dewpoints moderate. Sub-VFR conditions
possible Sunday as a frontal system approaches the region with
scattered showers developing.
&&
.MARINE...
Short Term.../through Wednesday/...
As of 1045 AM Tue...The buoy off New River Inlet has
experienced seas of 6 feet the past two hours with gusts over 25
kts. The main update was to pull back the start time of the
small craft advisory from 18Z to 15Z with this update.
Prev disc...Lingering ENE swell keeping seas elevated central
and nrn waters. Seas have dropped to 5 ft off Duck so will let
SCA expire nrn wtrs. Will cont SCA central wtrs into this
evening with seas elevated with swell early then wl see some
increase SW wind waves late. Will cont SCA srn wtrs this aftn as
SW winds of 15 to 20 kts lead to seas building to 6 feet outer
waters. Cold front will push S thru the region tonight with flow
becoming NE and increasing to 10 to 20 kts toward daybreak as
low begins to develop on front. Seas will be mainly 3 to 5 ft
thru late tonight.
An area of low pressure tracking along a front
to our south will push offshore Wed morning. Northerly winds
are forecast to increase significantly behind this departing low
on Wednesday. Expect strong SCA conditions with N Winds 20-30
kt with gusts to gale force possible as the gradient tightens
between strengthening low pressure off the coast and Arctic high
pressure building in from the NW.
Long Term /Wednesday night through Sunday/...
As of 245 PM Tue...Gusty north winds 20-25 kt Wed evening will
slowly diminish late Wed night and Thu to around 10-20 kt by Thu
afternoon. Light winds expected Fri as the high shifts off the
coast, with S/SW winds re-developing and increasing to 10-15 kt
Fri night though Sunday. Seas 6-10 feet Wed evening, gradually
subsiding and should drop below 6 feet by late Thu afternoon and
early evening. Fri though Sun expect seas pred 2-4 feet.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ152-
154.
Small Craft Advisory until 8 PM EDT this evening for AMZ156-
158.
&&
SYNOPSIS...RF
NEAR TERM...RF/EH
SHORT TERM...RF
LONG TERM...RSB/CQD
AVIATION...EH/CQD
MARINE...RF/EH/CQDHazardous weather outlook, Mar 21, 3:02 AM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 302 AM EDT Tue Mar 21 2017 NCZ029-044>047-079>081-090>095-098-103-104-220715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 302 AM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:23 PM EDT | Gale Warning | MHX | 30 hr |
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.